# SDR 20000720SH012

- Difficulty date: July 12, 2000
- Submitted: July 20, 2000
- Operation: General aviation
- Aircraft: N35270
- Make and model: Piper PA-31-350
- Aircraft serial: 317952141
- System (JASC): 7920 · Engine Oil Distribution (Airframe Furnished)
- Part: Gasket
- Part number: LW13366
- Condition: Deteriorated
- Location: Filter Conv Plte
- Part time: 177 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER REPORT FROM ANOTHER OPER ABOUT OIL FILTER CONVERTER PLATE GASKET POSSIBLY FAILING, TECH WERE INSPECTING THE AREAS AROUND OIL FILTER CONVERTER PLATES FOR SIGNS OF GASKET EXTRUDING PAST PLATE ON ACCY HOUSING OIL FILTER PAD.  ON HEAVY INSP OF ENG, NOTICED A .0312 INCH TO .0625 INCH OF GASKET MATERIAL EXTRUDING PAST CONVERTER PLATE.  FOR SAFETY, OLD GASKET REMOVED.  NOTED OLD GASKET WIDER, THINNER, AND BRITTLE (COMP TO NEW).  DURING REMOVAL, GASKET CAME OUT IN SMALL PIECES.  NOTED THE BRAKE AWAY TORQUE WAS IN EXCESS OF 50-60 FEET/POUNDS REQ BY SI 1453.  THIS SI IS REFERRED TO IN SSP 493, PC-315-5 DATED OCT 1991 FOR TIO, LTIO-540 SERIES TEXTRON LYC.  (X)
